Tornadoes · United States · Alabama · 2019

EF2 tornado, Holtville to Weoka, Alabama, March 14, 2019

From Holtville to Weoka, this EF2 tornado ran 8.6 miles across Elmore County on March 14, 2019, touching down at 9:32 PM CDT and reaching 650 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
March 14, 2019
Touchdown
9:32 PM CDT (02:32 UTC)
Lifted
9:48 PM CDT (02:48 UTC)
On the ground
16 minutes
Path length
8.6 miles (13.8 km)
Path width
650 yards (594 m)
Deaths
0
Injuries
0
County
Elmore County
Touchdown point
32.641, -86.338
Lift-off point
32.690, -86.204
Record number
1903142032-01

The damage survey

72 damage points were recorded along this path by NWS BMX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 120 mph.

  • minor roof damage and minor underpinning removed
  • majority of the roof has been removed
  • one small wall collapsed in the back of the home
  • canopy leaning on gas station building

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A widespread severe weather event occurred across central Alabama aduring the afternoon and evening hours on Thursday, March 14th. The event began in the northwest counties and spread eastward all the way to the Georgia state line. A strong low level jet of 40-50 knots, combined with moderate instability (1000-1500 J/kg) and 0-6km bulk shear of 55-50 knots, produced an atmosphere favorable for severe thunderstorms and supercells.

National Weather Service meteorologists surveyed damage in Elmore County and determined that it was consistent with an EF2 tornado, with maximum sustained winds near 120 mph.||The tornado touched down near Shoal Creek Drive on the western shores of Jordan Lake. The initial damage was rather weak and confined to tree damage. The tornado intensified quickly as it moved across Blackberry Road. Many homes suffered minor roof damage and numerous trees were snapped off or uprooted. Several landed on homes. The tornado then crossed Jordan Lake and produced damage to homes on Red Bone Drive, Speigner Road, Shady Lane Road, Jones Corner Road, Montana Drive and Dakota Drive. Hundreds of trees were uprooted with many power poles downed and several homes suffered roof damage. The tornado continued northeastward and crossed Thornton Road. This is where the worst damage occurred. Several homes lost entire roofs and a few walls in this location. The tornado continued northeast and crossed U.S. Highway 231, producing damaged along Laurel Creek Road. One service station sustained extensive damage and numerous trees and power lines were downed in this area. The tornado paralleled Laurel Creek Road and knocked trees down until lifting just before Antioch Road. Over the entire path, at least 35 power poles were snapped and downed, at least 50 structures suffered damage, two convenience stores were damaged, a few homes had roofs removed and walls collapsed, and one car was moved over 30 yards.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Mar 14, 6:53 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 14, 6:53 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
653 PM CDT Thu Mar 14 2019

.UPDATE...
Evening Update and 00Z Aviation.

&&

.SHORT TERM...

Supercell thunderstorms continue across Central Alabama. A few of
these storms have radar confirmed tornadoes. Slow eastward
movement is anticipated the next few hours. Additionally, as the
sun sets, LCL heights will lower and become more conducive to
tornadoes. Coverage of these storms will not be overwhelming, but
the storms that are there will have the potential of producing
large hail, damaging winds and tornadoes. A new Tornado Watch is
currently going out with areas from Wadley to Wetumpka to
Hayneville. A few counties on the back side of the original watch
will be trimmed.

75

Previous short-term discussion:
Broken line of supercellular activity was located from northern
Blount County, to near Tuscaloosa, to near Livingston. SBCAPE
values in the 1000-1500 and similar values for MLCAPES. Supercell
composite was modest with Bulk Shear values 50-55kts. This is more
than enough for organized severe thunderstorms. LCL heights are
750-1000m, which is a tad high for tornado genesis, but not out of
the question. Storms certainly are rotating and interacting
boundaries may help generate some tornadoes. Additionally, DCAPE
is around 1000 with CAPE in the hail growth region of near 700.
Therefore, damaging winds and large hail also remain in the table.
Have expanded the Tornado Watch eastward a few counties and expect
the threat to remain for several more hours as the higher winds
overspread the warm sector.

Did not cancel all of the western counties just yet. This is due
to SBCAPE values still high enough for storms. Additionally, some
left movers are possible.

75

Previous short-term discussion:
Showers and a few thunderstorms are moving into our far northwest
counties at this time with potential for some severe thunderstorms
containing a risk for winds, hail and a few tornadoes.

Sufficient wind shear exists across our western and northern
counties for severe thunderstorms and the risk of tornadoes this
afternoon and evening. Sufficient instability is more confined to
our western counties at this point but is expected to expand
further east into the central portion of our forecast area later
this afternoon and evening.

BMX 14/18z sounding continues to indicate a cap in the 800-700 mb
layer but surface temperatures have warmed enough to result in
some positive buoyancy that is able to overcome the warm layer
aloft. This along with increased forcing is allowing showers to
increase in coverage across our western counties.

The risk for thunderstorms, some strong to severe, will persist
through the rest of the afternoon across our northwest and west-
central counties then the risk shifts eastward toward the I-65
corridor from late afternoon through early evening. The best
combination of wind shear along with instability will reside
generally near and north of the I-20 corridor.

Instability is expected to wane through the evening across our
eastern counties as dynamics pull northeast into the Tennessee
River Valley tonight. As a result the severe storm potential
gradually decreases this evening and into the overnight hours.

Shower and thunderstorm activity will continue, however, as this
system slides east across the entire area this afternoon and
tonight followed by cold air advection becoming dominant from west
to east tonight and into Friday. Lows will range from the mid 40's
northwest to the mid 60's overnight while highs Friday will
struggle to reach the low 60's across much of our forecast area
with exception being our far southeast counties where highs will
manage to reach near 70.

Dry conditions are forecast Friday night and into the day
Saturday with lows ranging from mid 30's northwest to the mid 40's
southeast. Highs will range from the mid 50's northwest to the
low 60's southeast.

05

.LONG TERM...
Friday through Wednesday.

By Friday morning the surface cold front has cleared our southeast
counties. Have kept the mention of chance and likely post frontal
PoPs generally along and south of the I-59 corridor as low and mid
level RH values remain nearly saturated and forcing is maintained in
the upper levels. Rain chances gradually decrease from northwest to
southeast throughout the day Friday. Noticeably cooler temperatures
are expected Friday night as northerly winds advect cooler air into
the area. Cloud cover and elevated winds should prevent frost in our
far northern counties Friday evening.

A less active and quieter weather is expected for the latter part of
the weekend into much of next week. By Saturday, upper level
troughing has pushed towards the east coast, while split flow begins
to dominate the west coast. Subsidence and confluent flow
characterize the upper levels, while the surface is dominated by
high pressure. For much of this period, conditions will be drier
and cooler for Central Alabama. High temperatures will generally
be in the 50's and 60's. Low temperatures ranging from the upper
30's to 40's. The exception will be for Saturday night as low
temperatures in our northern counties will be in the low 30's.
Clear skies and calm to light surface winds could allow for patchy
frost to develop in our far northern counties Saturday night.
Will continue to monitor the potential for frost through the
remainder of the period as moisture associated with upper level
waves of energy and surface wind speed could impact development.

07

&&

.AVIATION...
00Z TAF Discussion.

A prefrontal trough with showers/storms will move eastward the
next few hours and affect several of the terminals. The cold
front lags back to the west into Mississippi. So a shower remains
possible behind this main supercell storms. An area behind the
storms has the potential to drop ceilings into MVFR range and held
the ceilings through around 06z north and 12z. The VFR ceilings
and winds continuing to veer toward westerly.

75

&&

.FIRE WEATHER...

Showers and thunderstorms will develop this afternoon, becoming
more widespread during the late afternoon and evening. A few
strong to severe storms are possible this afternoon and evening
especially west of Interstate 59. Winds will be gusty now through
this evening. However, with high relative humidity and saturated
soil conditions, there are no fire weather concerns expected at
this time. Rain lingers into Friday. Dry conditions are expected
for the weekend on through the beginning of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     53  60  37  55  35 /  90  30   0   0   0
Anniston    54  60  39  57  36 /  90  50  10   0   0
Birmingham  53  61  39  57  37 /  90  20   0   0   0
Tuscaloosa  53  62  41  58  37 /  90  20  10   0   0
Calera      54  60  40  57  38 /  90  40  10   0   0
Auburn      59  62  42  59  39 /  70  70  20  10   0
Montgomery  60  62  44  61  40 /  80  70  20  10   0
Troy        61  64  45  60  41 /  70  70  40  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 14, 7:06 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
706 PM CDT Thu Mar 14 2019

ALZ011>015-017>050-160315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
706 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Tornadoes, damaging winds and large hail are possible with storms
through 1 am. The threat area is roughly south of Interstate 20 to
near a Hayneville to Roanoke line. Some strong storms may be possible
farther south but should be below severe limits.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures are expected to drop into the low 30s in far northern
counties on Sunday morning, and some isolated locations could drop
below freezing.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening.

In the hours before

Local storm report, Mar 14, 8:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019                   LAMAR              AL   PUBLIC

            TREES DOWN IN THE KINGSVILLE COMMUNITY,
            NORTHEAST OF DETROIT.

0145 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
03/14/2019                   LAMAR              AL   EMERGENCY MNGR

            THREE TREES DOWN IN DETROIT.

0149 PM     FUNNEL CLOUD     1 NW PIGEYE             34.31N 87.93W
03/14/2019                   MARION             AL   PUBLIC

            FUNNEL CLOUD REPORTED NEAR THE NORTHERN
            COUNTY LINE.

0230 PM     TSTM WND DMG     PIGEYE                  34.30N 87.93W
03/14/2019                   MARION             AL   EMERGENCY MNGR

            TREES AND BRANCHES BLOWN DOWN ALONG HIGHWAY
            187.

0233 PM     TSTM WND DMG     1 NW HACKLEBURG         34.29N 87.86W
03/14/2019                   MARION             AL   PUBLIC

            LARGE BRANCHES BLOWN DOWN ALONG HIGHWAY 172.

0250 PM     HAIL             3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0308 PM     HAIL             2 WSW FAYETTE           33.69N 87.86W
03/14/2019  E1.00 INCH       FAYETTE            AL   PUBLIC

0311 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            13 SSW MOULTON. TREES DOWN ON CR6 IN THE
            BANKHEAD FOREST ON THE LAWRENCE/WINSTON
            COUNTY LINE.

0312 PM     HAIL             FAYETTE                 33.70N 87.83W
03/14/2019  E1.75 INCH       FAYETTE            AL   PUBLIC

0317 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON
            THE LAWRENCE/WINSTON COUNTY LINE.

0350 PM     HAIL             4 N MOORES BRIDGE       33.51N 87.80W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0352 PM     TSTM WND DMG     1 NNW FALLS CITY        34.07N 87.23W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON HICKORY LANE. QUARTER
            SAME HAIL WAS REPORTED AT THE SAME LOCATION.

0355 PM     TSTM WND DMG     ARLEY                   34.09N 87.20W
03/14/2019                   WINSTON            AL   PUBLIC

            BLEACHERS WERE BLOWN DOWN NEAR THE FIRE
            STATION. BASEBALL DUGOUT DAMAGED.

0400 PM     HAIL             1 S JASPER              33.82N 87.28W
03/14/2019  E1.00 INCH       WALKER             AL   TRAINED SPOTTER

0410 PM     HAIL             2 S NEW LEXINGTON       33.54N 87.65W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0418 PM     TSTM WND DMG     2 ENE EMPIRE            33.82N 86.98W
03/14/2019                   WALKER             AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN.

0436 PM     HAIL             1 NW BLOUNTSVILLE       34.10N 86.60W
03/14/2019  E0.25 INCH       BLOUNT             AL   EMERGENCY MNGR

0513 PM     TSTM WND DMG     3 ESE HIGHLAND LAKE     33.88N 86.38W
03/14/2019                   BLOUNT             AL   PUBLIC

            TREES DOWN AND OUTBUILDINGS DAMAGED.
            POSSIBLE TORNADO.

0513 PM     TSTM WND DMG     1 NE ALLGOOD            33.91N 86.51W
03/14/2019                   BLOUNT             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE IN ALLGOOD. POSSIBLE
            TORNADO.

0543 PM     HAIL             LYNN                    34.05N 87.55W
03/14/2019  E0.88 INCH       WINSTON            AL   PUBLIC

0547 PM     TSTM WND DMG     2 SSW ST. CLAIR SPRINGS 33.73N 86.41W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL TREES UPROOTED AND SNAPPED OFF.
            LOCAL ROADS HAVE BEEN CLOSED DUE TO DAMAGE.
            POSSIBLE TORNADO.

0556 PM     TSTM WND DMG     4 NE ODENVILLE          33.72N 86.35W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL CHICKEN HOUSES DAMAGED AND TREES
            DOWN. POSSIBLE TORNADO.

0618 PM     TSTM WND DMG     5 N NEELY HENRY DAM     33.85N 86.06W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL TREES DOWN NORTH OF OHATCHEE.

0623 PM     TSTM WND DMG     2 NNE HEIBERGER         32.79N 87.28W
03/14/2019                   PERRY              AL   PUBLIC

            SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 5,
            POSSIBLE TORNADO.

0646 PM     FUNNEL CLOUD     4 WNW OAKMULGEE         32.82N 87.11W
03/14/2019                   PERRY              AL   PUBLIC

            A TORNADO WAS REPORTED ALONG HIGHWAY 219,
            RADAR APPEARS TO CONFIRM THIS. NO DAMAGE
            REPORTED YET.

0649 PM     TSTM WND DMG     1 W OAKMULGEE           32.79N 87.07W
03/14/2019                   PERRY              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR HIGHWAY 219.
            POSSIBLE TORNADO.

0650 PM     TSTM WND DMG     2 SSW LAY LAKE DAM      32.94N 86.53W
03/14/2019                   CHILTON            AL   PUBLIC

            SEVERAL TREES DOWN IN EASTERN CHILTON
            COUNTY. VIDEO INDICATED SEVERAL POWER
            FLASHES IN THE SAME AREA. POSSIBLE TORNADO.

0741 PM     TSTM WND DMG     2 NNE GAP OF THE MOUNTA 32.93N 86.60W
03/14/2019                   CHILTON            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN. POSSIBLE TORNADO.

&&
Local storm report, Mar 14, 8:34 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     2 NNE GAP OF THE MOUNTA 32.93N 86.60W
03/14/2019                   CHILTON            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND MANY STRUCTURES WERE
            DAMAGED. POSSIBLE TORNADO.

&&

MAL
Local storm report, Mar 14, 8:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
837 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     2 NW LYNNS PARK         33.83N 87.16W
03/14/2019                   WALKER             AL   PUBLIC

            AN OUTBUILDING WAS DAMAGED.

&&

MAL
Local storm report, Mar 14, 8:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     1 WNW ST. CLAIR SPRINGS 33.77N 86.43W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            TREES AND POWER LINES WERE BLOWN DOWN.

&&

MAL
Local storm report, Mar 14, 8:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             2 NE CAMPBELL           32.91N 86.82W
03/14/2019  E1.00 INCH       CHILTON            AL   PUBLIC

&&

MAL
Local storm report, Mar 14, 9:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
03/14/2019                   LAMAR              AL   EMERGENCY MNGR

            THREE TREES DOWN IN DETROIT.

0145 PM     TSTM WND DMG     3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019                   LAMAR              AL   PUBLIC

            TREES DOWN IN THE KINGSVILLE COMMUNITY,
            NORTHEAST OF DETROIT.

0149 PM     FUNNEL CLOUD     1 NW PIGEYE             34.31N 87.93W
03/14/2019                   MARION             AL   PUBLIC

            FUNNEL CLOUD REPORTED NEAR THE NORTHERN
            COUNTY LINE.

0230 PM     TSTM WND DMG     PIGEYE                  34.30N 87.93W
03/14/2019                   MARION             AL   EMERGENCY MNGR

            TREES AND BRANCHES BLOWN DOWN ALONG HIGHWAY
            187.

0233 PM     TSTM WND DMG     1 NW HACKLEBURG         34.29N 87.86W
03/14/2019                   MARION             AL   PUBLIC

            LARGE BRANCHES BLOWN DOWN ALONG HIGHWAY 172.

0250 PM     HAIL             3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0308 PM     HAIL             2 WSW FAYETTE           33.69N 87.86W
03/14/2019  E1.00 INCH       FAYETTE            AL   PUBLIC

0311 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            13 SSW MOULTON. TREES DOWN ON CR6 IN THE
            BANKHEAD FOREST ON THE LAWRENCE/WINSTON
            COUNTY LINE.

0312 PM     HAIL             FAYETTE                 33.70N 87.83W
03/14/2019  E1.75 INCH       FAYETTE            AL   PUBLIC

0317 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON
            THE LAWRENCE/WINSTON COUNTY LINE.

0350 PM     HAIL             4 N MOORES BRIDGE       33.51N 87.80W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0352 PM     TSTM WND DMG     1 NNW FALLS CITY        34.07N 87.23W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON HICKORY LANE. QUARTER
            SAME HAIL WAS REPORTED AT THE SAME LOCATION.

0355 PM     TSTM WND DMG     ARLEY                   34.09N 87.20W
03/14/2019                   WINSTON            AL   PUBLIC

            BLEACHERS WERE BLOWN DOWN NEAR THE FIRE
            STATION. BASEBALL DUGOUT DAMAGED.

0400 PM     HAIL             1 S JASPER              33.82N 87.28W
03/14/2019  E1.00 INCH       WALKER             AL   TRAINED SPOTTER

0407 PM     TSTM WND DMG     2 NW LYNNS PARK         33.83N 87.16W
03/14/2019                   WALKER             AL   PUBLIC

            AN OUTBUILDING WAS DAMAGED.

0410 PM     HAIL             2 S NEW LEXINGTON       33.54N 87.65W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0418 PM     TSTM WND DMG     2 ENE EMPIRE            33.82N 86.98W
03/14/2019                   WALKER             AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN.

0436 PM     HAIL             1 NW BLOUNTSVILLE       34.10N 86.60W
03/14/2019  E0.25 INCH       BLOUNT             AL   EMERGENCY MNGR

0513 PM     TSTM WND DMG     1 NE ALLGOOD            33.91N 86.51W
03/14/2019                   BLOUNT             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE IN ALLGOOD. POSSIBLE
            TORNADO.

0513 PM     TSTM WND DMG     3 ESE HIGHLAND LAKE     33.88N 86.38W
03/14/2019                   BLOUNT             AL   PUBLIC

            TREES DOWN AND OUTBUILDINGS DAMAGED.
            POSSIBLE TORNADO.

0543 PM     HAIL             LYNN                    34.05N 87.55W
03/14/2019  E0.88 INCH       WINSTON            AL   PUBLIC

0547 PM     TSTM WND DMG     2 SSW ST. CLAIR SPRINGS 33.73N 86.41W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL TREES UPROOTED AND SNAPPED OFF.
            LOCAL ROADS HAVE BEEN CLOSED DUE TO DAMAGE.
            POSSIBLE TORNADO.

0547 PM     TSTM WND DMG     1 WNW ST. CLAIR SPRINGS 33.77N 86.43W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            TREES AND POWER LINES WERE BLOWN DOWN.

0556 PM     TSTM WND DMG     4 NE ODENVILLE          33.72N 86.35W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL CHICKEN HOUSES DAMAGED AND TREES
            DOWN. POSSIBLE TORNADO.

0618 PM     TSTM WND DMG     5 N NEELY HENRY DAM     33.85N 86.06W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL TREES DOWN NORTH OF OHATCHEE.

0623 PM     TSTM WND DMG     2 NNE HEIBERGER         32.79N 87.28W
03/14/2019                   PERRY              AL   PUBLIC

            SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 5,
            POSSIBLE TORNADO.

0646 PM     FUNNEL CLOUD     4 WNW OAKMULGEE         32.82N 87.11W
03/14/2019                   PERRY              AL   PUBLIC

            A TORNADO WAS REPORTED ALONG HIGHWAY 219,
            RADAR APPEARS TO CONFIRM THIS. NO DAMAGE
            REPORTED YET.

0649 PM     TSTM WND DMG     1 W OAKMULGEE           32.79N 87.07W
03/14/2019                   PERRY              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR HIGHWAY 219.
            POSSIBLE TORNADO.

0650 PM     TSTM WND DMG     2 SSW LAY LAKE DAM      32.94N 86.53W
03/14/2019                   CHILTON            AL   PUBLIC

            SEVERAL TREES DOWN IN EASTERN CHILTON
            COUNTY. VIDEO INDICATED SEVERAL POWER
            FLASHES IN THE SAME AREA. POSSIBLE TORNADO.

0717 PM     HAIL             2 NE CAMPBELL           32.91N 86.82W
03/14/2019  E1.00 INCH       CHILTON            AL   PUBLIC

0741 PM     TSTM WND DMG     2 NNE GAP OF THE MOUNTA 32.93N 86.60W
03/14/2019                   CHILTON            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND MANY STRUCTURES WERE
            DAMAGED. POSSIBLE TORNADO.

&&

The surface observations

Maxwell Afb/Montgom (MXF), 33 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Maxwell AFB radar (KMXX), 47 km away, was scanning. The volume nearest the touchdown began at 02:30 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2019 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of March 14, 2019

31 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 149:18 AM CDTEF2Carlisle, KY16.73001$1.5 million
March 1410:10 AM CDTEF1Union, KY9.91251$60,000
March 1411:14 AM CDTEF0Henderson, KY1.3100$4,000
March 1411:27 AM CDTEF0Graves, KY0.775$2,000
March 1412:42 PM CDTEF0Henderson, KY1.2100$8,000
March 142:06 PM EDTEF1Jackson, IN1.240$70,000
March 142:14 PM EDTEF0Washington, IN3.035$30,000
March 141:15 PM CDTEF0Webster, KY2.350$1,000
March 141:51 PM CDTEF0Lake, IN1.575
March 144:10 PM CDTEF1Cullman, AL11.1112
March 145:04 PM CDTEF0Blount, AL2.6115
March 145:05 PM CDTEF1Blount, AL17.21,175
March 145:25 PM CDTEF0Tuscaloosa, AL1.250
March 146:45 PM EDTEF2Shiawassee, MI18.2700$9.8 million
March 146:47 PM EDTEF0Shiawassee, MI6.4100$50,000
March 145:54 PM CDTEF1St. Clair, AL4.7530
March 147:09 PM EDTEF0Genesee, MI8.1125$75,000
March 146:19 PM CDTEF0Perry, AL4.5100
March 146:22 PM CDTEF0Calhoun, AL1.2200
March 147:24 PM EDTEF0Genesee, MI6.575$100,000
March 146:37 PM CDTEF1Perry, AL9.4300
March 146:39 PM CDTEF0Marengo, AL5.1150
March 148:06 PM EDTEF0Floyd, GA1.7150$50,000
March 148:11 PM EDTEF0Stark, OH8.750$100,000
March 148:23 PM EDTEF0Stark, OH1.6100$100,000
March 147:27 PM CDTEF0Dallas, AL2.9300
March 147:39 PM CDTEF0Chilton, AL11.9350
March 148:21 PM CDTEF0Coosa, AL0.640
March 148:44 PM CDTEF1Autauga, AL7.1250
March 148:46 PM CDTEF0Coosa, AL2.1150
March 1410:00 PM CDTEF0Randolph, AL4.475

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.